Myself Dr Josh- A Board Certified Physician. and I’m happy to help with your question today.
Its good to know that you love each other & I am sorry to know about the problem of erection he is having.
The symptoms your 50 yr old boyfriend are having loss of erection after 2-3 minutes of foreplay is medically called as ED(erectile dysfunction).Its most common causes are: ageing,diabetes,hypertension (high blood pressure),cardiovascular diseases,cigarette smoking,nerve or spinal cord damage,low testosterone levels,certain medications,depression and anxiety.
As he has history of type-2 diabetes,this seems to be the most probable cause of his symptoms.
He need following tests:
-Dynamic infusion cavernosometry(DIC) and cavernosography (DICC),
-Nocturnal tumescence test.
The treatment depends on the cause.It includes Oral medications like Sildenafil (Viagra),Tadalafil (Cialis),life style improvements (for example; quitting smoking, and exercising more), Inserting medications into the urethra (intraurethral suppositories), testosterone therapy.
So my best advise for him is to make an appointment with urologist to have these tests done so as to confirm the exact underlying cause & then treatment will be done accordingly.He should keep good control of his blood sugar level.
Hope this helped.
My goal is to provide you with excellent service – if you feel you have gotten anything less, please
reply back, I am happy to address follow-up questions.